Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Complex medical problem: Dizziness (from possible anxiety) causing (possible) heart palpitations?
echamplin posted:
Long story short, I've been dizzy every day for the last 4 months, and I've been seeing doctors, and so far ever test has come up as "normal." I was first diagnosed with "anxiety disorder" but was later questioned with by I'm dizzy 24/7, literally (even before starting medication). Tonight I just stumbled across something, and I want the WebMD community to see if you can pinpoint what is going on.[br>[br>It was recent theory that my constant heart palpitations (which started last week, in addition to more-intense dizziness) started out of no-where (or maybe the new anxiety medication), and that it amplified my dizziness. I found out tonight that, while moving my eyes left-to-right, I can actually control if I have "palpitations" or not - or even that? I found that when I move my eyes left-to-right, I hear irregular pumping (of 3-4), so it sounds as if the DIZZINESS/eye movement is causing the pounding. I placed my hand over my heart, and I'm not feeling any abnormal *heart* beats in conjoint to the random body pounding. [br>[br>What is the pounding, and why does it seem voluntary via eye-movement?

Also, if this is anxiety, why am I dizzy every second I'm awake?
Patricia Farrell, PhD responded:
I'm not an MD and I'm not sure why you are experiencing this constant anxiety and heart palpitations which seem to be associated with eye movement. #next_pages_container { width: 5px; hight: 5px; position: absolute; top: -100px; left: -100px; z-index: 2147483647 !important; }

One thing we do know is that anxiety can be exacerbated during the first week or two taking certain anti-anxiety medications. I would also think that, if you have heart palpitations and the PCP or cardiologist says you don't have anything wrong, it can be stress-related. I knew an executive who didn't realize the amount of stress he was under until he suddenly became aware of skipped pulse beats. It's a sign of stress. He went for stress-reduction counseling plus some other training and it went away.

I would think a neurologist may be the one to see regarding some of this.

Dr. Farrell
a1y55a responded:
I have something very similar going on....did you ever get this resolved or find out any helpful info?? Thanks!
biancalthompson replied to Patricia Farrell, PhD's response:
When my anxity flares up, I experience heart palpations, weakness my arms and legs, I get shaky and muscle twit. I get dizzy, I am disoriented and confused, I feel like I cant breathe, which is always a bad thing because I also asthma. Recently I had been over medicated. I also have rapidly cycle Bipolar disorder.

My dr took me off a mood stabilizer and a medicine for shaking. Within a few days i was feeling a lot better manifest as the unwanted effects of medications. Find a doctor you feel comfortable with and be open and honest. There still a lot of stigma around mental illness. I deal with people who know about my illness treat me like I am a kid instead of as an adult who understands my illness and knows what has and hasn't worked in the past.

I hope this helps, Just keep your head held high and be assertive because no ones you better than you. Be assertive and maybe have someone you trust advocate on your behalf.

Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

SSRIs, and anti-anxiety
I recommend Fluoxetine to help boost the seratonin in your brain, it keeps the panic away. IF you are panicky tho, nothing helps more than ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.